The usual problems with radiation would involve the anatomically near structures, particularly the rectum. Hence, there may be some irritation, causing diarrhea for some, for others pain while passing stool.
Unlike surgery, in which erectile dysfunction is noted early in the post-operative period, for patients on radiation, the erectile function tends to worsen over time, sometimes it happens long after the actual radiation.
How old is your husband? Older men may have weaker bones and the radiation may also increase the risk for fractures.
Thank you for your reply I should have probably given a bit more information! my husband is 50 he underwent RP in Feb this year and is currently on anti-androgen Casodex which he is to take for 2 years.
I bought him some calcium tablets to take (I was thinking more of the side effects of the HT) but I guess they will be useful for radiation effects also - I suppose you can just hope and wish for minimal problems with the treatment
I'm new to this forum so forgive if I misunderstand terminology. It sounds like you are saying your husband had Radical Prostectomy in Feb. of this year and now he is preparing for radiation therapy. Also, what does the HT stand for?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.